Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 7:04 PM CDT for Fulton County, Kentucky; New Madrid County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 7:04 PM CDT (00:04 UTC)
- Expired
- Mar 30, 2025, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:43 PM CDT | HAIL 1 | 1 E Conran, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 30, 7:43 PM CDT | HAIL 1 | 1 E Conran, MO | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 16.2
The text
As transmitted.
694
WFUS53 KPAH 310004
TORPAH
KYC075-MOC143-310045-
/O.NEW.KPAH.TO.W.0049.250331T0004Z-250331T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
704 PM CDT Sun Mar 30 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Fulton County in western Kentucky...
Southwestern New Madrid County in southeastern Missouri...
* Until 745 PM CDT.
* At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gideon, or 11 miles southeast of Campbell, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Portageville and Gideon around 710 PM CDT.
Risco around 715 PM CDT.
Marston around 725 PM CDT.
Howardville, Lilbourn, and New Madrid around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Tallapoosa, Catron, and North Lilbourn.
This includes Interstate 55 between Mile Markers 33 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3639 8997 3651 8996 3663 8971 3663 8970
3664 8970 3667 8963 3650 8952 3650 8954
3648 8952 3646 8952 3642 8955 3640 8967
3642 8970 3643 8974 3639 8975
TIME...MOT...LOC 0004Z 245DEG 28KT 3640 8991
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Diegan1 follow-up statement
262
WWUS53 KPAH 310029
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
729 PM CDT Sun Mar 30 2025
KYC075-MOC143-310045-
/O.CON.KPAH.TO.W.0049.000000T0000Z-250331T0045Z/
Fulton KY-New Madrid MO-
729 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN FULTON AND SOUTHWESTERN NEW MADRID COUNTIES...
At 729 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Portageville, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Howardville, Marston, Lilbourn, and New Madrid around 735 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Tallapoosa and North Lilbourn.
This includes Interstate 55 between Mile Markers 33 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3644 8979 3650 8984 3662 8968 3666 8962
3650 8952 3650 8954 3648 8952 3646 8952
3642 8955 3640 8967 3642 8970 3643 8974
3641 8975
TIME...MOT...LOC 0029Z 245DEG 28KT 3648 8969
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DieganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:44 PM CDT, 20 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 6:44 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 644 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible. - Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall. && .DISCUSSION... Issued at 1215 PM CDT Sun Mar 30 2025 Our potential for severe storms remains unchanged as this major system makes entry and passage later this afternoon and evening. Shear really picks up best after 21z, which is when moisture return and instability is peaking just as the cold front makes entry. All the CAMs have some form or fashion of a couple line segments taking shape and moving over the area with likely damaging winds, large hail, and potentially large/long-tracked tornadoes. It looks like with time the system evolves into a line/LEWP as the evening wears on, with embedded circulations remaining a concern. And while some modeling (NAM for ex) lingers it after midnight, most modeling suggests the worst of it is past by then. After a brief reprieve for a work week starting recovery, we fire back up again by mid week. Wednesday into Wednesday night still looks like the best time frame for our next potentially major severe weather outbreak, with our entire region under a 30% Enhanced outlook. All modes severe will again be in play. The other component that comes into greater focus on the back half of the week is heavy rain and flooding potential. The models have been consistently signalling numerous rounds of showers/storms producing multiple inches of rainfall for the area in the Wednesday-Saturday time frame. Projected storm totals of 4-8" are not out of the question, and this will lead to river and flash flooding issues. An ESF transitioning to a Flood Watch looks to be soon forthcoming...as that message will without doubt be amplified in the coming days. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 644 PM CDT Sun Mar 30 2025 A line of severe thunderstorms with 50kts of wind will impact KPAH, and possibly KOWB and KEVV in the next few hours. Light rain may linger for a few hours behind the line, then MVFR ceilings may overspread the area. Northern sites are most likely to get the MVFR ceilings. The lower ceilings could linger through much of the day. The main wind shift to northwest will lag 3 or 4 hours behind the storms. Gusts 15-20kts will be possible behind the front through the remainder of the period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION... AVIATION...DRS
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 248 PM CDT Sun Mar 30 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A major severe weather event is expected, and tornado watches are in effect, refer to the watch for details. Tornadoes, some strong and long track, very large hail in excess of 2 inches in diameter, and damaging winds are all possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms reenter the forecast Wednesday through Saturday, including the possibility of severe storms Wednesday into Wednesday night. In addition, a significant heavy rainfall and flooding scenario is becoming more likely due to several rounds of heavy rainfall anticipated Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 6:10 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail Delta 37.20N 89.74W
03/30/2025 M0.88 Inch Cape Girardeau MO Trained Spotter
&&
BMLocal storm report, Mar 30, 6:43 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
643 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Hail 4 SW Carmi 38.05N 88.22W
03/30/2025 M0.25 Inch White IL Trained Spotter
&&
BMLocal storm report, Mar 30, 6:46 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
646 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail Haubstadt 38.20N 87.57W
03/30/2025 M0.25 Inch Gibson IN Trained Spotter
&&
BMLocal storm report, Mar 30, 6:53 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
653 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Hail 1 E Haubstadt 38.20N 87.56W
03/30/2025 E0.50 Inch Gibson IN Public
Report from mPING: Half-inch (0.50 in.).
&&
BMLocal storm report, Mar 30, 6:59 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
659 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM Hail 2 W Anniston 36.81N 89.36W
03/30/2025 E1.25 Inch Mississippi MO Public
Report from mPING: Half Dollar (1.25 in.).
&&
CWLocal storm report, Mar 30, 7:04 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
704 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Hail Boonville 38.05N 87.27W
03/30/2025 E1.00 Inch Warrick IN Emergency Mngr
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union, Webster | 48 min |
| Mar 30, 7:17 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Union | 43 min |
| Mar 30, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 45 min |
| Mar 30, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Lyon, Webster | 42 min |
| Mar 30, 7:34 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 3 hr |
| Mar 30, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken | 39 min |
| Mar 30, 7:42 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 33 min |
| Mar 30, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 33 min |
| Mar 30, 7:59 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Livingston, Lyon, Marshall, Trigg | 46 min |
| Mar 30, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 18 min |
| Mar 30, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 46 min |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 48 min |
| Mar 30, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Todd | 47 min |
| Mar 30, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 46 min |
| Mar 31, 12:40 PM CDT | Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 6 days |
Nearby
Tornado Warnings in Kentucky, 2025Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.